The robustness of strong stability of positive homogeneous difference equations. (English) Zbl 1160.39303

Summary: We study the robustness of strong stability of the homogeneous difference equation via the concept of strong stability radii: complex, real and positive radii in this paper. We also show that in the case of positive systems, these radii coincide. Finally, a simple example is given.


39A30 Stability theory for difference equations
39A10 Additive difference equations
Full Text: DOI EuDML


[1] D. Hinrichsen and A. J. Pritchard, Mathematical Systems Theory I: Modelling, State Space Analysis, Stability and Robustness, vol. 48 of Texts in Applied Mathematics, Springer, Berlin, Germany, 2005. · Zbl 1074.93003
[2] D. Hinrichsen and A. J. Pritchard, “Real and complex stability radii: a survey,” in Control of Uncertain Systems (Bremen, 1989), D. Hinrichsen and B. Martensson, Eds., vol. 6 of Progress in Systems and Control Theory, pp. 119-162, Birkhäuser, Boston, Mass, USA, 1990. · Zbl 0729.93056
[3] D. Hinrichsen and A. J. Pritchard, “Stability radius for structured perturbations and the algebraic Riccati equation,” Systems & Control Letters, vol. 8, no. 2, pp. 105-113, 1986. · Zbl 0626.93054
[4] D. Hinrichsen and N. K. Son, “Stability radii of positive discrete-time systems under affine parameter perturbations,” International Journal of Robust and Nonlinear Control, vol. 8, no. 13, pp. 1169-1188, 1998. · Zbl 0918.93036
[5] L. Qiu, B. Bernhardsson, A. Rantzer, E. J. Davison, P. M. Young, and J. C. Doyle, “A formula for computation of the real stability radius,” Automatica, vol. 31, no. 6, pp. 879-890, 1995. · Zbl 0839.93039
[6] A. Berman and R. J. Plemmons, Nonnegative Matrices in the Mathematical Sciences, Computer Science and Applied Mathematics, Academic Press, New York, NY, USA, 1979. · Zbl 0484.15016
[7] R. A. Horn and C. R. Johnson, Matrix Analysis, Cambridge University Press, Cambridge, UK, 1990. · Zbl 0704.15002
[8] J. K. Hale, “Functional differential equations,” in Analytic Theory of Differential Equations (Proc. Conf., Western Michigan Univ., Kalamazoo, Mich., 1970), vol. 183 of Lecture Notes in Mathematics, pp. 9-22, Springer, Berlin, Germany, 1971. · Zbl 0222.34063
[9] W. Michiels and T. Vyhlídal, “An eigenvalue based approach for the stabilization of linear time-delay systems of neutral type,” Automatica, vol. 41, no. 6, pp. 991-998, 2005. · Zbl 1091.93026
[10] J. K. Hale and S. M. Verduyn Lunel, “Strong stabilization of neutral functional differential equations,” IMA Journal of Mathematical Control and Information, vol. 19, no. 1-2, pp. 5-23, 2002. · Zbl 1005.93026
[11] J. K. Hale, “Parametric stability in difference equations,” Bollettino della Unione Matematica Italiana. Serie IV, vol. 11, no. 3, supplement, pp. 209-214, 1975. · Zbl 0318.39004
[12] W. R. Melvin, “Stability properties of functional difference equations,” Journal of Mathematical Analysis and Applications, vol. 48, no. 3, pp. 749-763, 1974. · Zbl 0311.39002
[13] C. J. Moreno, “The zeros of exponential polynomials. I,” Compositio Mathematica, vol. 26, pp. 69-78, 1973. · Zbl 0267.33001
[14] M. G. Kreĭn and M. A. Rutman, “Linear operators leaving invariant a cone in a Banach space,” American Mathematical Society Translations, no. 10, pp. 199-325, 1962.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.